Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 180, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 20, 2007, 2:50 AM CDT for Barry County, Lawrence County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 2:50 AM CDT (07:50 UTC)
- Expired
- Aug 20, 2007, 3:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 200750 SVRSGF MOC009-109-200815- /O.NEW.KSGF.SV.W.0180.070820T0750Z-070820T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 AM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRY COUNTY IN SOUTHWEST MISSOURI... LAWRENCE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 315 AM CDT. * AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MONETT...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERONA BY 305 AM CDT. AURORA AND 6 MILES SOUTHWEST OF MARIONVILLE BY 315 AM CDT. THE TOWN OF PLEASANT RIDGE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3696 9404 3680 9398 3690 9362 3711 9362 $$ TERRY
1 follow-up statement
000 WWUS53 KSGF 200810 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT MON AUG 20 2007 MOC009-109-200820- /O.EXP.KSGF.SV.W.0180.000000T0000Z-070820T0815Z/ LAWRENCE MO-BARRY MO- 310 AM CDT MON AUG 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARRY AND SOUTHERN LAWRENCE COUNTIES EXPIRES AT 315 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3696 9404 3680 9398 3690 9362 3711 9362 $$ TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:20 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 20, 12:20 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 AM CDT MON AUG 20 2007
.DISCUSSION...
UNSETTLED WEATHER EXPECTED ACROSS THE REGION TONIGHT.
REMNANT WAVE OF WHAT WAS ONCE TS ERIN CONTINUES TO LIFT ENE INTO
THE REGION. OVER THE PAST FEW HOURS...SFC OBS INDICATE THAT WE ARE
LOSING A CLOSED CIRCULATION. ALOFT...HOWEVER...WAT VAP IMAGERY AND
RUC INITIALIZATIONS OF WIND AND VORTICITY CONTINUE TO SUGGEST A
WELL DEVELOPED CIRCULATION REMAINS IN PLACE NEAR OR JUST TO THE
WEST OF THE MO/KS BORDER. EXTRAPOLATING RECENT TRENDS...THIS WAVE
SHOULD CONTINUE TO MOVE TO THE ENE AND GRADUALLY OPEN AS ANOTHER
POTENT SHORTWAVE DISTURBANCE SLIDES ACROSS THE UPPER MIDWEST.
THE 00Z KSGF SOUNDING INDICATES THAT A MOIST AND MODESTLY UNSTABLE
AIRMASS IS IN PLACE. AREA PROFILERS INDICATE 925/850MB WINDS OF
25-30KTS...WHICH SHOULD INCREASE OVER THE NEXT FEW HOURS. IN FACT
BOTH THE NAM/WRF AND THE RUC INDICATE THAT A 40KT LLJ IS
IMMINENT...RESULTING IN INCREASED MOISTURE TRANSPORT AND AN INFLUX
OF HIGH THETA-E AIR. EXPECTATIONS ARE THAT BANDS OF SHRA AND A FEW
EMBEDDED TSRA WILL CONTINUE TO EMANATE FROM THE CENTRAL
CIRCULATION THIS EVENING...WITH THE BEST POTENTIAL FOR WIDESPREAD
RAINFALL CENTERING OVER THE WESTERN HALF OF THE CWA OVERNIGHT.
SEVERE WEATHER POTENTIAL IN THIS SITUATION IS MARGINAL AT BEST.
THE BEST SFC BASED INSTABILITY WILL REMAIN CONFINED TO THE EASTERN
CWA THIS EVENING AS MOST OF THIS AREA HAS BEEN ONLY SPORADICLY
AFFECTED BY CONVECTION THUS FAR TODAY. OVER THE WESTERN HALF OF
THE CWA...EARLIER RAINFALL HAS QUELLED TEMPERATURES AND REDUCED
SFC BASED CAPE AND LI. HOWEVER...ELEVATED INSTABILITY WILL REMAIN
IN PLACE AS THE CORE OF THE SYSTEM MOVES IN. GIVEN THAT THIS IS A
WARM CORE SYSTEM...AND PWS ARE NEAR TWO INCHES...HEAVY RAINFALL
WILL BE THE PRIMARY HAZARD TONIGHT. HAIL WILL BE NEARLY NON
EXISTENT...WITH ONLY A MARGINAL RISK FOR A DAMAGING WIND GUST.
HAVE GONE AHEAD AND REMOVED THE MENTION OF TORNADOES AS SFC BASED
ACTIVITY WILL BE TOUGH TO COME BY TONIGHT.
FLASH FLOOD WATCH LOOKS WELL POSITIONED AND WILL CONTINUE AS
ADVERTISED. AN UPDATE TO HOURLY GRIDS IS FORTHCOMING...OTHERWISE
THE FORECAST IS ON TRACK AT THIS TIME.
GAGAN
&&
.PREV DISCUSSION...
/ISSUED 245 PM CDT SUN AUG 19 2007/
FORECAST CHALLENGE WITH THIS PACKAGE INCLUDES HEAVY RAIN AND SEVERE
WEATHER POTENTIAL AS THE REMAINS OF TROPICAL STORM ERIN MOVE THROUGH
SOUTHEAST KANSAS AND SOUTHERN MISSOURI TONIGHT. MODELS NOT HANDLING
THE REMNANTS WELL AT ALL.
CURRENTLY...LOW CENTERED OVER NORTH CENTRAL OKLAHOMA IN THE VICINITY
OF PONCA CITY THIS AFTERNOON. MOISTURE FROM SATELLITE IMAGERY
SHOWING AN EASTWARD MOVEMENT WHILE THE SURFACE LOW ITSELF SHOWING A
MORE NORTHEAST MOVEMENT. THUNDERSTORMS MOVING THROUGH THE CENTRAL
CWA THIS AFTERNOON ARE VERY EFFICIENT RAIN PRODUCERS. WE HAD ALMOST
6/10THS OF AN INCH OF RAINFALL IN TEN MINUTES FROM ONE OF THESE
CELLS AS IT PASSED OVER THE OFFICE. RUC CAPES THIS AFTERNOON
GENERALLY AROUND 1000 J/KG BASICALLY WHERE THE THUNDERSTORMS ARE
FIRING UP. SHEAR VALUES REMAIN HIGH AS 850MB PROFILER WINDS SHOWING
25 TO 30 KNOTS OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. CLOUD
COVERAGE KEEPING AFTERNOON TEMPERATURES DOWN. STARTING TO GET SOME
SEVERE REPORTS WITH THESE THUNDERSTORMS AND WOULD EXPECT SEVERE
THREAT TO CONTINUE THROUGH THE AFTERNOON.
TONIGHT INTO MONDAY...SINCE BOTH MODELS HAVING A DIFFICULT TIME WITH
REMNANTS OF ERIN...DECIDED TO FOLLOW HPC GUIDANCE. THIS BRINGS THE
SURFACE LOW INTO SOUTHWEST MISSOURI SHORTLY AFTER 00Z AND TRACKS THE
LOW INTO NORTHEASTERN MISSOURI OVERNIGHT. LOTS OF MOISTURE WITH THE
LOW AS IT TRACKS THROUGH WITH 6 HOURLY QPF VALUES OVER AN INCH OVER
WESTERN AND CENTRAL MISSOURI. PWATS REMAIN OVER 2 INCHES ON MODEL
SOUNDINGS OVERNIGHT. WE HAVE BEEN DRY HERE FOR A LONG TIME AND THE
RAIN IS A WELCOMED RELIEF...BUT GIVEN THE RAIN EFFICIENCY OF THESE
STORMS...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THIS EVENING AND
OVERNIGHT. WE KEEP A GOOD LOW LEVEL JET FROM THE SOUTHWEST AT 40KTS
AROUND MIDNIGHT TONIGHT...SO SEVERE THREAT TO CONTINUE OVERNIGHT.
LOW PUSHES OFF TO THE NORTHEAST BY LATE MORNING AND PRECIPITATION
SHOULD BE ENDING FROM WEST TO EAST THROUGH THE DAY.
TUESDAY ON...RIDGE OF HIGH PRESSURE TO BUILD BACK INTO THE CENTRAL
U.S. TUESDAY INTO THE WEEK. GET SOME DISTURBANCES MOVING ALONG THE
PERIPHERY OF THE RIDGE THAT MAY SET OFF SOME CONVECTION THROUGH THE
WEEK. TEMPERATURES ARE EXPECTED TO CLIMB BACK INTO THE MID 90S
THROUGH THE WEEK...THAT WILL GET OUR HEAT INDICES BACK UP TO AROUND
OR SLIGHTLY ABOVE 100 DEGREES.
GCC
&&
.AVIATION...
FOR THE 06Z TAF PACKAGE...BANDS OF SHRA CONTINUE TO DEVELOP ACROSS
THE REGION. BETTER COVERAGE HAS DEVELOP DURING THE PAST HOUR NEAR
THE MO/KS BORDER AND THIS TREND SHOULD CONTINUE OVER THE NEXT FEW
HOURS. THE JLN AND SGF AERODROMES WILL EXPERIENCE OCCASIONAL BOUTS
OF MODERATE TO HEAVY RAINFALL WITH ON AGAIN OFF AGAIN MVFR/IFR CIG
AND VIS. THE UPPER WAVE RESPONSIBLE FOR THIS ACTIVITY WILL SLOWLY
BUT DELIBERATELY SPREAD TO THE EAST AND CLEARING CONDITIONS ARE
EXPECTED FROM MIDDAY ONWARD. OCCASIONALLY GUSTY WINDS ARE EXPECTED
THROUGH THE MORNING HOURS.
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-068>070-
078>081-088>095-101>104.
KS...NONE.
&&
WFO SGFHazardous weather outlook, Aug 19, 7:59 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT SUN AUG 19 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 759 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT AS THE REMNANTS OF TROPICAL STORM ERIN MOVE ACROSS THE OZARKS REGION. LIMITED INSTABILITY WILL LIMIT THE POTENTIAL FOR SEVERE WEATHER. HOWEVER WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ALONG WITH THE POTENTIAL OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY. THESE THUNDERSTORMS WILL BE MORE FREQUENT DURING THE AFTERNOON PERIODS...WHEN MAXIMUM ATMOSPHERIC DESTABILIZATION OCCURS DUE TO DAYTIME HEATING. LOCALIZED AREAS OF FLASH FLOODING ALONG WITH A FEW MICROBURSTS CAN NOT BE RULED OUT. AFTERNOON HEAT INDEX VALUES GREATER THAN 100 DEGREES WILL BE POSSIBLE FROM TUESDAY THROUGH FRIDAY ACROSS PORTIONS OF WESTERN AND SOUTH CENTRAL MISSOURI...AS WELL AS EXTREME SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE FORWARD ANY REPORTS OF HEAVY RAINFALL AND FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:05 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Webster | 23 min |
| Aug 20, 3:33 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Aug 20, 4:40 AM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| Aug 20, 5:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 36 min |
| Aug 20, 6:18 AM CDT | Flash Flood Warning | SGF | Dade | 4 hr |
| Aug 20, 7:10 AM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Aug 20, 7:45 AM CDT | Flash Flood Warning | SGF | Cedar | 3 hr |
| Aug 20, 9:25 AM CDT | Flash Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 8 hr |
| Aug 20, 11:33 AM CDT | Flash Flood Warning | SGF | Camden, Laclede, Wright | 10 hr |
| Aug 20, 12:28 PM CDT | River Flood Warning | SGF | Jasper | 33 hr |
| Aug 20, 1:31 PM CDT | Flash Flood Warning | SGF | Pulaski, Texas | 8 hr |
| Aug 20, 2:07 PM CDT | Tornado Warning | SGF | Laclede | 38 min |
| Aug 20, 2:37 PM CDT | Tornado Warning | SGF | Texas | 38 min |
| Aug 20, 2:46 PM CDT | Tornado Warning | SGF | Wright | 29 min |
| Aug 20, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 79 min |
| Aug 20, 4:00 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Aug 20, 4:57 PM CDT | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Jasper, Lawrence and 2 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.